MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. SOLERA VOYAGER 5.5; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC. SOLERA VOYAGER 5.5; SCREWDRIVER
Model Number 6550004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having l5/6/s tlif (tr ansforaminal lumbar interbody fusion) it was reported that after insertion of the l6 right screw under mazor, additional insertion was attempted manually using g170059 (cannulated ratchet handle) + 6555004 (sv56 ball-end bone screwdriver), but did not advance due to bone sclerosis; the handle was changed to 836-009 (ratchet t-handle) and additional manual insertion was attempted, during which the tip of 6555004 (sv56 ball-end bone screwdriver) fractured and remained inside the screw.There was no patient symptoms reported.There were no further complications reported regarding the event.3 apr 2026, update received: postoperatively, the patient experienced numbness in the right lower extremity.According to the operating surgeon, this was attributed to intervertebral foraminal stenosis caused by excessive compression related to the prior procedure.On (b)(6) 2026, a revision procedure was performed, which included rod loosening and repeat decompression.Additional decompression was carried out, and the rod was re-secured using new set screws.During the revision procedure, the previously fractured tip of the sv56 ball-end bone screwdriver (product 655004) at the right l6 screw was removed and retrieved from the body prior to rod fixation.Following retrieval, rod fixation was completed and the procedure concluded.No malfunction of the voyager 5.5/6.0 implant product has been reported.The reported numbness and revision were confirmed to be related to the patient¿s condition and prior procedure, and not due to a medtronic rod malfunction.

Brand Name
SOLERA VOYAGER 5.5
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key24857409
Report Number3003120897-2026-00684
Device Sequence Number15770847
Product Code HXX
UDI-Device Identifier00643169754515
UDI-Public(01)00643169754515(11)170922(10)KH17A087
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6550004
Device Catalogue Number6550004
Device Lot NumberKH17A087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown